MAUDE Adverse Event Report: ROCHE DIAGNOSTICS POTASSIUM ELECTRODE; ELECTRODE, ION SPECIFIC, POTASSIUM

ROCHE DIAGNOSTICS POTASSIUM ELECTRODE; ELECTRODE, ION SPECIFIC, POTASSIUM
Catalog Number 03111628180
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas b221 6 roche omni s6 system serial number was (b)(6).The investigation is ongoing.
 
Event or Problem Description
We received an allegation about discrepant results for 2 patients' samples tested for potassium (k) on a cobas b221 6 roche omni s6 system.Patient 1 and patient 2 were initially tested (tube 1) with an arterial blood gas (abg) test on a cobas b221, while simultaneously, venous blood samples (tube 2) were drawn from patient 1 and patient 2 and tested on different analyzers.Patient 1: tube 1 result: 2.61 mmol/l.Tube 2 result: 4.2 mmol/l (tested on a beckman coulter au5800 instrument).Patient 2 was tested on (b)(6) 2025: tube 1 result: 3.74 mmol/l.Tube 2 result: 4.7 mmol/l (tested on a c503 analyzer).
 
Additional Manufacturer Narrative
Section b7 was updated.The customer alleged discrepant results for 2 additional patients' samples tested for potassium (k) on a cobas b221 6 roche omni s6 system.Patient 3 was tested on (b)(6) 2025: initial result: 5.23 mmol/l.Repeat result: 7.01 mmol/l (tested on c503).There was no sign of the sample that was tested on c503 being hemolyzed.Patient 4 was tested on (b)(6) 2025: initial result: 3.14 mmol/l.Repeat result: 5.49 mmol/l (tested on c503).The investigation is ongoing.
 
Additional Manufacturer Narrative
Medwatch field d4 was updated.The potassium electrode expiration date was not provided.The qc was noted to be acceptable.Based on the investigation of the data provided, the cobas b221 6 roche omni s6 system worked as designed.No irregularities of the calibration or sample signals were found, and no indication of an instrument malfunction was detected.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
POTASSIUM ELECTRODE
Common Device Name
ELECTRODE, ION SPECIFIC, POTASSIUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key22206167
Report Number1823260-2025-01838
Device Sequence Number15364731
Product Code CEM
UDI-Device Identifier04015630014293
UDI-Public04015630014293
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K032311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2025
Device Catalogue Number03111628180
Device Lot Number31244347
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer08/12/2025
11/03/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date09/08/2025
11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale